difficult child 2 on Vyvanse???

Discussion in 'General Parenting' started by ChristieR, Apr 9, 2008.

  1. ChristieR

    ChristieR New Member

    Does anyone know anything about this drug?

    Our 5 year old is on it and abilify. Nothing seems to help him and his impulsiveness. He throws fits about everything and litterly throws everything. Our easy child gets the brunt of it, hitting bitting and kicking from our difficult child 2.

    I need some suggestions on how to handle my difficult child 2
     
  2. jannie

    jannie trying to survive....

    My son is taking Vyvanse in order to treat ADHD (attention, hyperactivity, impulsivity) Vyvanse is a stimulant; it is made by the same manufacturer as Adderall. It is used to treat adhd symptoms. I see in your signature that your difficult child has bipolar issues....Please be aware that stimulant medications can make bipolar symptoms worse.

    What kind of specialist diagnosed your child?
    How long has your child been taking Vyvanse? What is his dosage? Do you feel his symptoms have been worse since starting the stimulant? Many children become more agressive and irritable when taking stimulants. If this is happening you must contact your doctor and let him know his sypmtoms are worse....

    Have you ever read the book The Explosive Child by Ross Greene? Many many people recommend this book to help parents understand and deal with the daily struggles of raising challenging children. I highly recommend this book. Please look in the Early Childhood section forum for the post regarding adapting The Explosive Child for younger kids.

    Good Luck and welcome. I'm sure others will come along with more ideas and suggestions.
     
  3. ChristieR

    ChristieR New Member

    Thank you....I will look for that book. Also, thank you for the info. This does seem to make him more explosive. He has been taking it for 1 week. I will talk to his DR, its a Pdr. He is on 30mg tak every morning.
     
  4. jannie

    jannie trying to survive....

    fyi...dosing is different for everyone, but my 10 year old can not tolerate the full 30 mg. We open up the capsule and sprinkle some out....So he takes about 20 mg...when he has too much he becomes agitated.
     
  5. ChristieR

    ChristieR New Member

    thats a good idea, maybe i should ask my dr. about that. I just wonder if he is Bipolar that being on an adhd medication is hurting him
     
  6. jannie

    jannie trying to survive....

    Is the abilify helping? How long has he been on it? What's that dosage?

    Is he receving any interventions for his Asperger's? There was a post a few months ago in the early childhood forum which lists autism interventions...it contains some ideas/suggestions.
     
  7. ChristieR

    ChristieR New Member

    Im not sure if the Abilify is working,I think it helps, I dont think the Vyvanse is. Its so hard to tell. He is having such major outbursts about nothing and everything. He has been on the abilify fir a few months now. 10mg he takes,
     
Loading...